Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 114, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 20, 2012, 5:40 AM CDT for 8 counties in Texas. It was in force for 50 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2012, 5:40 AM CDT (10:40 UTC)
- Expired
- Apr 20, 2012, 6:30 AM CDT
- In force
- 50 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Camp County, TX, Cass County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Titus County, TX, Upshur County, TX
The radar
The Shreveport radar (KSHV), 100 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 5:45 AM CDT | HAIL 1 | 10 Nw Gilmer, TX | |
| Apr 20, 5:49 AM CDT | HAIL 0.5 | 8 Nw Gilmer, TX | |
| Apr 20, 5:50 AM CDT | HAIL 1.75 | 12 E Gilmer, TX | |
| Apr 20, 5:53 AM CDT | HAIL 0.88 | Gilmer, TX | |
| Apr 20, 6:25 AM CDT | HAIL 1 | 6 N Longview, TX | PUBLIC REPORTED ONE INCH HAIL NEAR INTERSECTION OF 259/449 |
| Apr 20, 6:30 AM CDT | HAIL 0.75 | 5 N Longview, TX | LARGE MARBLE SIZE HAIL REPORTED IN NORTH JUDSON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 10.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
222 WUUS54 KSHV 201040 SVRSHV TXC063-067-183-203-315-343-449-459-201130- /O.NEW.KSHV.SV.W.0114.120420T1040Z-120420T1130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 540 AM CDT FRI APR 20 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CAMP COUNTY IN NORTHEAST TEXAS... THIS INCLUDES THE CITIES OF...PITTSBURG...LEESBURG... SOUTHWESTERN CASS COUNTY IN NORTHEAST TEXAS... NORTHERN GREGG COUNTY IN NORTHEAST TEXAS... NORTHWESTERN HARRISON COUNTY IN NORTHEAST TEXAS... WESTERN MARION COUNTY IN NORTHEAST TEXAS... SOUTHERN MORRIS COUNTY IN NORTHEAST TEXAS... SOUTHERN TITUS COUNTY IN NORTHEAST TEXAS... UPSHUR COUNTY IN NORTHEAST TEXAS... THIS INCLUDES THE CITY OF GILMER... * UNTIL 630 AM CDT * AT 535 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF LEESBURG TO 6 MILES SOUTH OF ROSEWOOD...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF LEESBURG TO 8 MILES SOUTHWEST OF GILMER...AND MOVING EAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST MOUNTAIN...EAST MOUNTAIN...CASON...DIANA...CEDAR SPRINGS...ORE CITY...DAINGERFIELD...LONE STAR...ROCKY BRANCH...JENKINS...HARLETON AND HUGHES SPRINGS... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3317 9453 3252 9454 3258 9513 3306 9511 TIME...MOT...LOC 1040Z 254DEG 30KT 3308 9505 3268 9501 $$ ELEVEN
1 follow-up statement
324 WWUS54 KSHV 201102 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 602 AM CDT FRI APR 20 2012 TXC063-067-183-203-315-343-449-459-201130- /O.CON.KSHV.SV.W.0114.000000T0000Z-120420T1130Z/ GREGG TX-HARRISON TX-MARION TX-MORRIS TX-TITUS TX-UPSHUR TX-CASS TX- CAMP TX- 602 AM CDT FRI APR 20 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR CAMP...CASS...UPSHUR...TITUS...MORRIS...MARION...HARRISON AND GREGG COUNTIES... AT 600 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CASON TO GILMER...OR ALONG A LINE EXTENDING FROM 6 MILES EAST OF PITTSBURG TO GILMER...MOVING EAST AT 35 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CENTER POINT...HOLLY SPRINGS...JUDSON...DIANA...DAINGERFIELD...CEDAR SPRINGS...ORE CITY...LONE STAR...ROCKY BRANCH...JENKINS...HUGHES SPRINGS...HARLETON AND AVINGER PRECAUTIONARY/PREPAREDNESS ACTIONS... NICKLE SIZE HAIL HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. && LAT...LON 3306 9500 3317 9453 3252 9454 3257 9504 TIME...MOT...LOC 1101Z 254DEG 30KT 3302 9485 3274 9487 $$ ELEVEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:22 AM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Apr 20, 3:22 AM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 322 AM CDT FRI APR 20 2012 .DISCUSSION... MAIN FEATURE FOR THIS FCST PD IS UPPER TROF NOW LOCATED OVER THE TX PANHANDLE. CONVECTION IS ONGOING ACROSS N TX INTO ERN OK ATTM...MOVING EWD JUST AHEAD OF A COLD FRONT. NOT MUCH CHANGE THIS PD WITH REGARD TO MODEL OUTPUT...SO FCST REFLECTS JUST A FEW TWEAKS TO TIMING AND SLIGHTLY INCREASED POPS DUE TO INCREASED CONFIDENCE. CONVECTION IS FCST TO EXPAND EWD THROUGH TODAY...AS THE TROF DEEPENS. NEWER MODEL RUNS KEEP THE TROF OPEN...WHICH IS A CHANGE FROM THE LAST SEVERAL RUNS. THE ONLY EXCEPTION IS THE EURO...WHICH CONTINUES TO CLOSE THE LOW OFF BY SAT MORNING. THIS DIFFERENCE APPEARS TO HAVE LITTLE BEARING ON THE OVERALL FCST HOWEVER. PRECIP IS EXPECTED TO MOVE OUT OF THE REGION FOR THE MOST PART BY LATE SAT MORNING. STRONG NWLY FLOW ALOFT SHOULD QUICKLY CLEAR OUT CLOUDS IN THE WAKE OF THE SFC FRONT...AND SHOULD LEAVE MOST OF THE REGION UNDER MOSTLY CLEAR SKIES BY SAT AFTN. NW FLOW REGIME IS EXPECTED TO HOLD THROUGH THE WEEKEND INTO THE FIRST HALF OF THE WORK WEEK...AS SFC HIGH PRESSURE BUILDS IN ACROSS THE SRN U.S. AMPLIFIED UPPER RIDGE OVER THE WRN U.S. IS FCST TO WEAKEN AND SQUEEZE EWD DURING THE MIDDLE PART OF THE WORK WEEK... AS A STRONG DISTURBANCE MOVES INTO THE DESERT SW. THIS ACCORDING TO THE GFS. THE EURO KEEPS THE REGION UNDER NW FLOW WITH THE UPPER RIDGE REMAINING QUITE STRONG THROUGH THE END OF THE PD. HOPEFULLY FUTURE MODEL RUNS WILL SHED SOME LIGHT ON THE SITUATION. COLD FRONT EARLY THIS WEEKEND WILL BRING BELOW NORMAL TEMPS FOR SAT...AND NEAR NORMAL TEMPS THROUGH EARLY NEXT WEEK. REMAINDER OF THE PD DEPENDS ON WHAT HAPPENS WITH THE UPPER RIDGE/BAJA LOW. FOR NOW WILL STAY PRETTY CLOSE TO MEX NUMBERS UNTIL A TREND CAN BE ESTABLISHED. /12/ && .AVIATION... A COLD FRONT APPROACHING THE AREA FROM THE NORTHWEST IS PRODUCING WIDELY SCATTERED SHOWER AND THUNDERSTORM ACTIVITY. THIS SHRA/TSRA ACTIVITY WILL MOVE INTO THE ARKLATEX AIRSPACE BEFORE THE UPCOMING 12Z ISSUANCE. VFR/MVFR FLIGHT CATEGORIES WILL REMAIN COMMON AT MANY AREA TERMINALS TODAY...BUT TEMPO IFR CONDITIONS WILL BE POSSIBLE WHERE +TSRA ACTIVITY OCCURS. THE COLD FRONT WILL BE NEAR AN ELD...SHV...LFK LINE BY THE 18Z ISSUANCE...AND SHOULD BE CLEARING THE AREA AROUND 00Z. LIGHT SOUTHERLY WINDS WILL SWITCH TO NORTHERLY AT 8 TO 14 KTS AFTER FROPA. NO VSBY CONCERNS ARE EXPECTED IN THE 12Z TAF PERIOD...EXCEPT DURING TSRA ACTIVITY AT TERMINALS. /11/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 50 69 50 79 / 70 50 10 0 0 MLU 80 54 67 48 75 / 50 60 20 0 0 DEQ 66 42 69 44 76 / 60 10 0 0 0 TXK 72 47 69 49 77 / 70 30 0 0 0 ELD 76 47 68 46 77 / 70 60 10 0 0 TYR 70 47 71 50 79 / 70 20 0 0 0 GGG 72 48 70 48 79 / 70 30 0 0 0 LFK 78 51 72 48 81 / 70 50 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12/11
Hazardous weather outlook, Apr 19, 12:21 PM CDT, 17 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1221 PM CDT THU APR 19 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-201730- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1221 PM CDT THU APR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH CENTRAL ARKANSAS...FOR NORTHWEST AND NORTH CENTRAL LOUISIANA...FOR DEEP EAST AND NORTHEAST TEXAS AND FOR SOUTHEAST OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BEGIN TO MOVE INTO THE NORTHWESTERN SECTIONS OF THE REGION DURING LATE TONIGHT...AS A COLD FRONT AND ITS UPPER LEVEL DISTURBANCE APPROACH THE I-30 CORRIDOR. WHILE A SEVERE STORM OR TWO CANNOT BE TOTALLY RULED OUT...NO ORGANIZED SEVERE WEATHER IS ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD ACROSS I-20 DURING MUCH OF THE DAY ON FRIDAY AND THEN DOWN THE I-49 CORRIDOR OVERNIGHT...EXITING THE EASTERN FRINGES DURING LATE SATURDAY MORNING. ANY BOWING SECTIONS OF THUNDERSTORMS MAY PRODUCE WIND DAMAGE AND ANY HEAVY RAINFALL MAY CAUSE BRIEF LOCALIZED FLOODING. WIDESPREAD HAZARDOUS WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 24
In the hours before
Special weather statement, Apr 20, 4:49 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
449 AM CDT FRI APR 20 2012
TXZ108-201015-
FRANKLIN-
449 AM CDT FRI APR 20 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 AM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
FRANKLIN...
INCLUDING THE FOLLOWING LOCATIONS...
HAGANSPORT...MOUNT VERNON...PURLEY AND SCROGGINS...
AT 446 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 11 MILES NORTHEAST OF SULPHUR
SPRINGS...MOVING EAST AT 35 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
ELEVENSpecial weather statement, Apr 20, 5:34 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
534 AM CDT FRI APR 20 2012
TXZ110-125-201100-
CAMP-UPSHUR-
534 AM CDT FRI APR 20 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
UPSHUR AND CAMP...
INCLUDING THE FOLLOWING LOCATIONS...
BIG SANDY...CEDAR SPRINGS...DIANA...EAST MOUNTAIN...GILMER...
LEESBURG...NEWSOME...ORE CITY...PITTSBURG...ROSEWOOD AND WEST
MOUNTAIN...
AT 530 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR NEWSOME...OR 5 MILES SOUTH OF
LEESBURG...MOVING EAST AT 45 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
ELEVENThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 10:46 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches | 59 min |
| Apr 20, 11:41 AM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, San Augustine, Shelby | 64 min |
| Apr 20, 11:51 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches | 54 min |
| Apr 20, 12:46 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 59 min |
| Apr 20, 1:43 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Sabine, San Augustine | 34 min |
| Apr 20, 2:48 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Rusk | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.